Jajji Singla,Gourav Gupta,Mohit Kumar Kakkar,



trapezoidal uncertain number,two-stage uncertain transportation problem,optimal transportation cost solution,


Transportation problems are one of the most important classes of linear programming problems. This manages a product's transportation from its point of origin to its final destination. The primary objective is to meet destination requirements while minimizing shipping expenses. This work presents a two-stage fuzzy transportation cost-related problem and uses a parametric approach to derive a fuzzy solution. A novel method is suggested to address a two-phase fuzzy transportation issue where the transport cost is expressed in terms of fuzzy trapezoidal figures. This approach is particularly effective because it is easy to comprehend. By supporting decision-makers during the process and offering a simple and cost-effective solution, the suggested strategy assists decision-makers with logistics-related problems


I. A. A. Noora, and P. Karami. : ‘Ranking functions and its applications to fuzzy DEA’. Int. Math. Forum. Vol. 3(30), pp. 1469-1480, (2008).
II. A. N. Gani, and K. A. Razak. : ‘Two Stage Fuzzy Transportation Problem’. J. Phys. Sci., Vol. 10, pp. 63–69, (2016).
III. B. Choudhary. : ‘Optimal solution of transportation problem based on revised distribution method’. IJIRSET. Vol. 5(8), pp. 254-257, (2016).
IV. E. Hosseini. : ‘Three new methods to find initial basic feasible solution of transportation problems’. Appl. Math. Sci., Vol. 11(37), pp. 1803-1814, (2017). 10.12988/ams.2017.75178.
V. F. L. Hitchcock. : ‘The distribution of a product from several sources to numerous localities’. J Math Phys., Vol. 20(1-4), pp. 224–230, (1941). 10.1002/sapm1941201224.
VI. G. Gupta, S. Singh and D. Rani. : ‘A note on zero suffix method for the optimal solution of the transportation problems’. Natl Acad Sci Lett., Vpl. 41, pp. 293-294, (2018). 10.1007/s40009-018-0653-y.
VII. G. Singh and A. Singh. : ‘Soft Computing Approach for Three-Level Time Minimization Transportation Problem’. ICTACS (IEEE). pp. 236-241, (2022), 10.1109/ICTACS56270.2022.9988352.
VIII. H. A. Hussein and M. A. K. Shiker. : ‘A modification to Vogel’s approximation method to solve transportation problems’. J Phys Conf Ser., Vol. 1591(1), 012029, (2020). 10.1088/1742-6596/1591/1/012029.
IX. H. I. Calvete, C. Gale, J. A. Iranzo, and P. Toth. : ‘A metaheuristic for the two-stage fixed-charge transportation problem’. Comput Oper Res. Vol. 95, pp. 113-122, (2018). 10.1016/j.cor.2018.03.007.
X. J. Singla, G. Gupta, M. K. Kakkar and N. Garg. : ‘A novel approach to find initial basic feasible solution of transportation problems under uncertain environment. Proceedings of AIP., 2357, 110007, (2022). doi:10.1063/5.0080755.
XI. J. Singla, G. Gupta, M. K. Kakkar and N. Garg. : ‘Revised algorithm of Vogel’s approximation method (RA-VAM): an approach to find basic initial feasible solution of transportation problem’. ECST., Vol. 107(1), pp. 8757, (2022). 10.1149/10701.8757ecst.
XII. K. Karagul and Y. Sahin. : ‘A novel approximation method to obtain initial basic feasible solution of transportation problem’. J. King Saud Univ. Eng. Sci., Vol. 32(3), pp. 211-218, (2020). 10.1016/j.jksues.2019.03.003.
XIII. L. A. Zadeh. : ‘Fuzzy sets’. Inf. Control. Vo.8, pp. 338–353, (1965), 10.1016/S0019-9958(65)90241-X.
XIV. M. M. Hossain, M. M. Ahmed, M. A. Islam and S. I. Ukil. : ‘An effective approach to determine an initial basic feasible solution: A TOCM-MEDM Approach’. OJOp., Vol. 9(2), pp. 27-37, (2020). 10.4236/ojop.2020.92003.
XV. M. Malireddy. : ‘A New Algorithm for initial basic feasible solution of Transportation Problem’. Int. j. eng. sci. invention res. Dev., Vol. 7(8), pp. 41‒43, (2018).
XVI. M. Mondal, and D. Srivastava.: ‘A genetic algorithm-based approach to solve a new time-limited travelling salesman problem’. IJDST. Vol. 14(2), pp. 1-14, (2023), 10.4018/IJDST.317377.
XVII. M. Mondal, and D. Srivastava. : ‘Solving a Multi-Conveyance Travelling Salesman Problem using an Ant Colony Optimization Method’. Indian J Sci Technol., Vol. 15(45), pp. 2468-2475, (2022). 10.17485/IJST/v15i45.1506.
XVIII. M. Sathyavathy and M. Shalini. : ‘Solving transportation problem with four different proposed mean method and comparison with existing methods for optimum solution’. J. Phys. Conf. Ser., Vol. 1362(1), 012088, (2019). doi:10.1088/1742-6596/1362/1/012088.
XIX. N. Hashmi, S.A. Jalil and S. Javaid. : ‘A model for two-stage fixed charge transportation problem with multiple objectives and fuzzy linguistic preferences’. Soft Comput. Vol. 23, pp. 12401-12415, 2019.
XX. O. Mutlu, K. Karagül, and Y. Şahin. : ‘Avoid maximum cost method for determining the initial basic feasible solution of the transportation problem’. PAJES. Vol. 28(4), pp. 569-576, (2022). 10.5505/pajes.2022.61426.
XXI. P. Pandian and G. Natarajan. : ‘A new method for finding an optimal solution for transportation problems’. IJMSEA. Vol. 4(2), pp. 59–65, (2010).
XXII. R. Kumar, R. Gupta and O. Karthiyayini. : ‘A new approach to find the initial basic feasible solution of a transportation problem’. Int. j. res. Granthaalayah. Vol. 6(5), pp. 321-325, (2018). 10.5281/zenodo.1283413.
XXIII. S. Jamali, A. S. Soomro and M. M Shaikh. : ‘The minimum demand method–a new and efficient initial basic feasible solution method for transportation problems’. J. mech. continua math. Sci., Vol. 15(19), pp. 94-109, (2020). 10.26782/jmcms.2020.10.00007.
XXIV. S. Singh, G. Gupta and D. Rani. : ‘An alternate for the initial basic feasible solution of category 1 uncertain transportation problems’. Proc. Natl. Acad. Sci. India – Phys. Sci., Vol.90, pp. 157-167, (2020). 10.1007/s40010-018-0557-8.
XXV. Sonia and R. Malhotra. : ‘A polynomial algorithm for a two – stage time minimizing transportation problem’. OPSEARCH. Vol. 39(5-6), pp. 251 – 266, (2002). 10.1007/BF03399188.
XXVI. T. Can and H. Koçak. : ‘Tuncay can’s approximation method to obtain initial basic feasible solution to transport problem’. Appl. Comput. Math., Vol. 5(2), pp. 78-82, (2016), 10.11648/j.acm.20160502.17.
XXVII. T.C. Koopmans. : ‘Optimum utilization of the transportation system’. Econometrica. Vol. 17, pp. 136–146, (1949). 10.2307/1907301.
XXVIII. V. J. Sudhakar and V. N. Kumar. : ‘A different approach for solving two stage fuzzy transportation problems’. International Journal of Contemporary Mathematical Sciences. Vol. 6(11), pp. 517–526, (2011).
XXIX. V. Jaiswal, A. K. Agrawal and A. Pandey. : ‘Solving fuzzy transportation problem by various methods and their comparison in fuzzy environment’. Eur. Chem. Bull., Vol. 12, pp. 2079-2084, (2023). 10.48047/ecb/2023.12.si5a.087
XXX. W. Ritha and J.M. Vinotha. : ‘Multiobjective two-stage fuzzy transportation problem’. J. Phys. Sci., Vol. 13, pp. 107–120, (2009).

View | Download